Ask an Expert: View a Question
 
 
 
 

Ask an Expert is a free question-and-answer service about breast cancer and breast health that is available on weekends. If you'd like to ask a question or comment, please visit us again on Saturday or Sunday. In the meantime, please search the existing topics using the search tool at the top of the page. It's quite possible that one of our many existing topics already addresses your question.

If you would like a consultation with a breast specialist at the Johns Hopkins Avon Foundation Breast Center, call 443-997-8282. It is possible to get an appointment for a second opinion within a few days of contacting us.

We hope you find the information helpful!

ForumQuestionsAsk a Question
Psychological Support
Questions about support for the mental aspects of breast cancer & treatement.
402 Ask a Question

AskedPublicly Submitted Question
2/21/2016Had mastectomy after diagnosis of lubinar cancer in right breast, stage 1A with no node involvement. Taking letrozole only treatment prescribed. But cannot stop crying. I want my life back. I did all the right things: no smoking, very little drinking (may two or three drinks per week if that), no hormone replacement treatment, yearly breast exams. I cannot understand why this happened except family history of this disease: Mother, Aunt, Cousin and sister. Yet doing everything did not help. How do I feel good again?
RepliedJHU's Breast Center Reply
2/22/2016so given your family history, there is likely a breast cancer gene at work within your family. this should be pursued as it impacts your health in other ways too.

You did do all of the right things to be healthy. this isn't your fault. DNA is DNA. and if not caused by a gene, keep in mind that 70% of people diagnosed have no known risk factors and only about 12% have any family history.

Time to embrace your life that was saved. make future plans regarding things you can look forward to doing. find something at the end of each day to feel a sense of gratitude for. There is also a good chance that your tears are associated with your estrogen levels now being suppressed. what we call chemical menopause due to taking the letrozole. this should level off over time. be well.

Please note: This service is not intended to provide primary medical advice concerning specific medical care or treatment. Ask an Expert is a free service operated by health care professionals at the Johns Hopkins Avon Foundation Breast Center. Due to the volume of questions and their complexity, there are times when medical oncologists, surgeons, radiation oncologists or oncology nurses are consulted for their input. These individuals volunteer their time for this service and will respond as soon as they are able. Please do not post or send the same question to us in multiple locations or categories.

The contents of this portion of the website cannot be used as a substitute for a consultation with your doctor or other healthcare provider. It also may not represent the opinions of other Johns Hopkins professionals. It is a free service performed on volunteer time and intended to provide feedback to questions posted by consumers however should not be used as a directive or instructions to now follow. Seeing your own medical provider is always important in getting your needs and questions addressed. In the majority of cases, a clinical examination, review of pathology slides and xrays, along with other medical information is needed to truly provide a consultative service. If you wish to receive a formal consultation with our physicians please call 443-997-8282 for surgical appointments and 410-955-8964 for medical or radiation oncology appts. For breast imaging, call 410-955-4100.

 
 
 
 
 

© The Johns Hopkins University, The Johns Hopkins Hospital, and Johns Hopkins Health System, All rights reserved.